Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 144, NWS Aberdeen, SD

July 23, 2016Jones County, Stanley County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 23, 2016, 12:33 AM CDT for Jones County, Stanley County, South Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 12:33 AM CDT (05:33 UTC)
Expired
Jul 23, 2016, 1:15 AM CDT
In force
42 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jones County, SD, Stanley County, SD

The radar

The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3157 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WUUS53 KABR 230533
SVRABR
SDC075-117-230615-
/O.NEW.KABR.SV.W.0144.160723T0533Z-160723T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1233 AM CDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...
  NORTHWESTERN JONES COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 115 AM CDT/1215 AM MDT/

* AT 1233 AM CDT/1133 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED
  OVER CAPA...OR 22 MILES NORTHWEST OF MURDO...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VAN METRE AROUND 1200 AM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4403 10105 4417 10105 4417 10116 4437 10089
      4415 10068 4402 10104
TIME...MOT...LOC 0533Z 233DEG 17KT 4414 10101 

HAIL...1.00IN
WIND...60MPH
 
$$

WISE
2 follow-up statements
003 
WWUS53 KABR 230542
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1242 AM CDT SAT JUL 23 2016

SDC075-117-230615-
/O.CON.KABR.SV.W.0144.000000T0000Z-160723T0615Z/
STANLEY SD-JONES SD-
1242 AM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT/1215 AM MDT/ FOR SOUTHWESTERN STANLEY AND NORTHWESTERN JONES
COUNTIES...

AT 1242 AM CDT/1142 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAPA...OR 22 MILES NORTHWEST OF MURDO...MOVING NORTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  VAN METRE AROUND 1200 AM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4403 10105 4417 10105 4417 10116 4437 10089
      4415 10068 4402 10104
TIME...MOT...LOC 0542Z 233DEG 17KT 4417 10096 

HAIL...1.75IN
WIND...60MPH
 
$$

WISE
443 
WWUS53 KABR 230604
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
104 AM CDT SAT JUL 23 2016

SDC075-117-230615-
/O.CON.KABR.SV.W.0144.000000T0000Z-160723T0615Z/
STANLEY SD-JONES SD-
104 AM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT/1215 AM MDT/ FOR SOUTHWESTERN STANLEY AND NORTHWESTERN JONES
COUNTIES...

AT 103 AM CDT/1203 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VAN METRE...OR 24 MILES NORTH OF MURDO...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN STANLEY AND NORTHWESTERN JONES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4403 10105 4417 10105 4417 10116 4437 10089
      4415 10068 4402 10104
TIME...MOT...LOC 0603Z 233DEG 17KT 4423 10085 

HAIL...1.00IN
WIND...60MPH
 
$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:26 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 23, 12:26 AM CDT, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1226 AM CDT SAT JUL 23 2016

.UPDATE...
Issued at 1003 PM CDT FRI JUL 22 2016

Severe weather has come to an end across the areas where watch
number 409 was in place. Continue to monitor new storm development
just outside of our southwestern counties. No other changes made
to the forecast at this time.

&&

.SHORT TERM...(This Evening through Sunday Night)
Issued at 306 PM CDT FRI JUL 22 2016

Looks to be an active evening coming for the region. Elevated
convection in ND became sfc rooted and is now moving southeast
through the central ABR CWA with large hail and high winds being
reported. Will likely see more convection fire up on outflows across
the region through evening, especially given very unstable airmass
across the region. Deep layer shear is fairly decent over northern
SD, but ll shear (0-1km) is somewhat week, which should limit the
tornado potential.

More activity is currently developing over western SD/NE in advance
of mid level wave tracking out of WY.  This activity is expected to
spread into the western CWA this evening, and across the rest of the
state overnight. The highest probabilities of severe this evening
are probably over NW/NC SD where instability remains high and deep
layer shear is highest.  However strong instability CWA wide could
promote strong/severe storms even over southwest CWA.

On Saturday afternoon storms a head of an advancing front could turn
severe in the afternoon, mainly east of the James Valley. The rest
of the short range looks fairly tranquil as high pressure builds
south over the area.

.LONG TERM...(Monday through Friday)
Issued at 306 PM CDT FRI JUL 22 2016

The mid level flow over the CONUS will feature a developing positive
Pacific North American pattern as we head into and through the long
term. With the mid level ridge building out west, the flow will turn
to northwest across much of the Northern Plains. This presents
issues for timing any waves across the region.  Several systems look
to move through during the period with the models all over the place
concerning pcpn chances.  For now will have to accept the broad
brush approach and hope for better timing in future runs.
Temperatures overall should average out below normal due to the
influx of air from the north.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1224 AM CDT SAT JUL 23 2016

Scattered showers and thunderstorms are possible across the far
western CWA into the overnight hours. Additional thunderstorm
development is expected on Saturday, beginning across the west in
the morning and spreading during the day then exiting the CWA to the
east by early evening. MVFR cigs and vsbys are possible with the
thunderstorms.

&&

.ABR Watches/Warnings/Advisories...
SD...NONE.
MN...NONE.
&&

UPDATE...Parkin
SHORT TERM...TDK
LONG TERM...TDK
AVIATION...Wise
Hazardous weather outlook, Jul 22, 5:13 AM CDT, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
513 AM CDT FRI JUL 22 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
513 AM CDT FRI JUL 22 2016 /413 AM MDT FRI JUL 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL RANGE FROM 95 DEGREES TO 110 DEGREES ACROSS THE
AREA ONCE AGAIN TODAY.

STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE AREA LATE THIS
AFTERNOON ACROSS NORTH CENTRAL SOUTH DAKOTA...THEN OVER ALL OF THE
FORECAST AREA DURING THE OVERNIGHT HOURS. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS...ALTHOUGH THERE IS A SMALL TORNADO
THREAT OVER NORTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE STORMS ARE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON
AND EVENING...MAINLY ACROSS NORTHEAST SOUTH DAKOTA AND WEST
CENTRAL MINNESOTA. LARGE HAIL AND STRONG WINDS ARE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO THE
EARLY EVENING OVER NORTH CENTRAL SOUTH DAKOTA.

TMT

In the hours before

Local storm report, Jul 22, 8:41 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
841 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             6 WSW LITTLE MOREAU REC 45.32N 101.22W
07/22/2016  M2.50 INCH       DEWEY              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME AND LOCATION.

&&

RL
Local storm report, Jul 22, 9:02 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
902 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     4 SE DEVOE              45.04N 98.82W
07/22/2016                   FAULK              SD   PUBLIC

            4 POWER POLES BLOWN DOWN, CROP DAMAGE FROM
            STRONG WINDS AND HAIL. RADAR ESTIMATED TIME.

&&

RL
Local storm report, Jul 22, 10:27 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1027 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             7 N ISABEL              45.50N 101.43W
07/22/2016  E1.50 INCH       CORSON             SD   PUBLIC

            RADAR ESTIMATED TIME.

0620 PM     TSTM WND GST     3 W SHAMBO RANCH        45.53N 101.89W
07/22/2016  E60 MPH          CORSON             SD   PUBLIC

            RADAR ESTIMATED TIME.

0610 PM     HAIL             6 WSW LITTLE MOREAU REC 45.32N 101.22W
07/22/2016  M2.50 INCH       DEWEY              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME AND LOCATION.

0551 PM     HAIL             FIRESTEEL               45.43N 101.28W
07/22/2016  E1.75 INCH       DEWEY              SD   TRAINED SPOTTER

            HAIL OF ALL SIZES, UP TO GOLF BALL. .

0525 PM     HAIL             6 SE MCINTOSH           45.85N 101.28W
07/22/2016  E1.00 INCH       CORSON             SD   PUBLIC

            RADAR ESTIMATED TIME.

0423 PM     HAIL             TULARE                  44.74N 98.50W
07/22/2016  E1.75 INCH       SPINK              SD   PUBLIC

            ESTIMATED SIZE FROM SOCIAL MEDIA PHOTO.
            RADAR ESTIMATED TIME.

0415 PM     HAIL             TULARE                  44.74N 98.51W
07/22/2016  E1.00 INCH       SPINK              SD   TRAINED SPOTTER

            .

0405 PM     HAIL             7 ENE BURDETTE          44.75N 98.68W
07/22/2016  E1.75 INCH       SPINK              SD   PUBLIC

            PHOTO VIA SOCIAL MEDIA. .

0405 PM     HAIL             4 SSW REDFIELD          44.82N 98.56W
07/22/2016  E1.50 INCH       SPINK              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. TIME APPROXIMATE.

0335 PM     TSTM WND GST     2 N ROCKHAM             44.93N 98.82W
07/22/2016  E60 MPH          FAULK              SD   PUBLIC

            50-60 MPH WINDS, ONE QUARTER SIZED HAIL
            STONE IDENTIFIED. APPROXIMATE TIME.

0314 PM     TSTM WND DMG     4 SE DEVOE              45.04N 98.82W
07/22/2016                   FAULK              SD   PUBLIC

            4 POWER POLES BLOWN DOWN, CROP DAMAGE FROM
            STRONG WINDS AND HAIL. RADAR ESTIMATED TIME.

0300 PM     HAIL             2 NNE CRESBARD          45.20N 98.94W
07/22/2016  E1.00 INCH       FAULK              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME.

0250 PM     HAIL             4 N CRESBARD            45.23N 98.95W
07/22/2016  E1.50 INCH       FAULK              SD   PUBLIC

            SOCIAL MEDIA PHOTO. APPROXIMATE TIME.

0222 PM     HAIL             IPSWICH                 45.44N 99.03W
07/22/2016  M1.25 INCH       EDMUNDS            SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME.

0214 PM     HAIL             4 W IPSWICH             45.45N 99.11W
07/22/2016  E1.75 INCH       EDMUNDS            SD   PUBLIC

            .

0143 PM     HAIL             11 WNW PLAINVIEW COLONY 45.64N 99.22W
07/22/2016  E1.00 INCH       MCPHERSON          SD   PUBLIC

            ESTIMATED 50 MPH WINDS ALSO. RADAR ESTIMATED
            TIME.

&&

NWS ABERDEEN SD
IRIS SYSTEM
Local storm report, Jul 22, 10:50 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     8 SSE ZELL              44.79N 98.66W
07/22/2016                   SPINK              SD   PUBLIC

            TREE DOWN. RELAYED VIA SOCIAL MEDIA.
            APPROXIMATE TIME AND LOCATION.

&&

RL
Local storm report, Jul 22, 10:51 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
1051 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND GST     10 WNW LONG LAKE        45.91N 99.41W
07/22/2016  M62 MPH          MCPHERSON          SD   MESONET

            .

0624 PM     HAIL             6 W LITTLE MOREAU REC A 45.35N 101.22W
07/22/2016  E1.00 INCH       DEWEY              SD   TRAINED SPOTTER

            .

0607 PM     HAIL             3 E FIRESTEEL           45.43N 101.22W
07/22/2016  E1.75 INCH       DEWEY              SD   TRAINED SPOTTER

            HAIL LASTED IN VARIOUS FORMS FOR 52 MINUTES.
            BROKEN WINDSHIELDS.

0510 PM     HAIL             ISABEL                  45.40N 101.43W
07/22/2016  E1.50 INCH       DEWEY              SD   TRAINED SPOTTER

            .

0629 PM     HAIL             6 WSW LITTLE MOREAU REC 45.32N 101.22W
07/22/2016  E1.75 INCH       DEWEY              SD   TRAINED SPOTTER

            .

0354 PM     TSTM WND DMG     8 SSE ZELL              44.79N 98.66W
07/22/2016                   SPINK              SD   PUBLIC

            TREE DOWN. RELAYED VIA SOCIAL MEDIA.
            APPROXIMATE TIME AND LOCATION.

0229 PM     TSTM WND GST     CRAVENS CORNER          45.45N 98.93W
07/22/2016  M63 MPH          EDMUNDS            SD   MESONET

            .

0525 PM     HAIL             6 SE MCINTOSH           45.85N 101.28W
07/22/2016  E1.00 INCH       CORSON             SD   PUBLIC

            RADAR ESTIMATED TIME.

0620 PM     TSTM WND GST     3 W SHAMBO RANCH        45.53N 101.89W
07/22/2016  E60 MPH          CORSON             SD   PUBLIC

            RADAR ESTIMATED TIME.

0423 PM     HAIL             TULARE                  44.74N 98.50W
07/22/2016  E1.75 INCH       SPINK              SD   PUBLIC

            ESTIMATED SIZE FROM SOCIAL MEDIA PHOTO.
            RADAR ESTIMATED TIME.

0415 PM     HAIL             TULARE                  44.74N 98.51W
07/22/2016  E1.00 INCH       SPINK              SD   TRAINED SPOTTER

            .

0610 PM     HAIL             6 WSW LITTLE MOREAU REC 45.32N 101.22W
07/22/2016  M2.50 INCH       DEWEY              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME AND LOCATION.

0405 PM     HAIL             4 SSW REDFIELD          44.82N 98.56W
07/22/2016  E1.50 INCH       SPINK              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. TIME APPROXIMATE.

0700 PM     HAIL             7 N ISABEL              45.50N 101.43W
07/22/2016  E1.50 INCH       CORSON             SD   PUBLIC

            RADAR ESTIMATED TIME.

0335 PM     TSTM WND GST     2 N ROCKHAM             44.93N 98.82W
07/22/2016  E60 MPH          FAULK              SD   PUBLIC

            50-60 MPH WINDS, ONE QUARTER SIZED HAIL
            STONE IDENTIFIED. APPROXIMATE TIME.

0314 PM     TSTM WND DMG     4 SE DEVOE              45.04N 98.82W
07/22/2016                   FAULK              SD   PUBLIC

            4 POWER POLES BLOWN DOWN, CROP DAMAGE FROM
            STRONG WINDS AND HAIL. RADAR ESTIMATED TIME.

0300 PM     HAIL             2 NNE CRESBARD          45.20N 98.94W
07/22/2016  E1.00 INCH       FAULK              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME.

0250 PM     HAIL             4 N CRESBARD            45.23N 98.95W
07/22/2016  E1.50 INCH       FAULK              SD   PUBLIC

            SOCIAL MEDIA PHOTO. APPROXIMATE TIME.

0551 PM     HAIL             FIRESTEEL               45.43N 101.28W
07/22/2016  E1.75 INCH       DEWEY              SD   TRAINED SPOTTER

            HAIL OF ALL SIZES, UP TO GOLF BALL. .

0222 PM     HAIL             IPSWICH                 45.44N 99.03W
07/22/2016  M1.25 INCH       EDMUNDS            SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. RADAR ESTIMATED
            TIME.

0214 PM     HAIL             4 W IPSWICH             45.45N 99.11W
07/22/2016  E1.75 INCH       EDMUNDS            SD   PUBLIC

            .

0143 PM     HAIL             11 WNW PLAINVIEW COLONY 45.64N 99.22W
07/22/2016  E1.00 INCH       MCPHERSON          SD   PUBLIC

            ESTIMATED 50 MPH WINDS ALSO. RADAR ESTIMATED
            TIME.

0405 PM     HAIL             7 ENE BURDETTE          44.75N 98.68W
07/22/2016  E1.75 INCH       SPINK              SD   PUBLIC

            PHOTO VIA SOCIAL MEDIA. .

&&

NWS ABERDEEN SD
IRIS SYSTEM
Local storm report, Jul 22, 10:57 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1057 PM CDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       2 E ISABEL              45.40N 101.39W
07/22/2016  M3.60 INCH       DEWEY              SD   PUBLIC

            STORM TOTAL RAINFALL.

&&

RL

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:13 PM CDTSevere Thunderstorm WarningABRCorson, Dewey47 min
Jul 23, 1:15 AM CDTSevere Thunderstorm WarningABRJones, Stanley15 min
Jul 23, 4:55 AM CDTSpecial Weather StatementABRDewey50 min
Jul 23, 5:00 AM CDTSevere Thunderstorm WarningABRCorson, Dewey, Stanley23 min
Jul 23, 6:02 AM CDTSpecial Weather StatementABRDewey43 min
Jul 23, 6:10 AM CDTSevere Thunderstorm WarningABRDewey, Stanley, Sully17 min
Jul 23, 6:33 AM CDTSevere Thunderstorm WarningABRDewey, Potter, Stanley, Sully28 min
Jul 23, 7:06 AM CDTSpecial Weather StatementABRCodington, Deuel, Grant, Hamlin39 min
Jul 23, 7:21 AM CDTSevere Thunderstorm WarningABRDeuel, Grant17 min
Jul 23, 7:40 AM CDTSpecial Weather StatementABRSully50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.